A 53-year-old female asked:
my son was diagnosed with cdiff why is this so dangerous and does it ever go away? hes 21 and im extremely worried about it.. he was not taking any antibiotics at all so how did he get it? should he be taking a probiotic now?
1 doctor answer • 3 doctors weighed in
Pediatrics 46 years experience
Basics: C.diff is an opportunist bacteria that you ingest. In some that have taken antibiotics that have killed off the balance of bacteria that live passively in the gut it might rapidly reproduce & trigger a worrisome gut infection that might lead to hospitalization or at least special treatment. In others it may just be another random germ that does nothing important. Discuss with his doc.
41 viewsReviewed Sep 29, 2020
Last updated Sep 29, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.